If you are taking Fareston (toremifene) and believe you have overdosed on the drug, seek immediate medical care. Taking too much of this drug may lead to vomiting, vaginal bleeding, or lack of muscle coordination. Treatment options may involve administering certain medications, pumping the stomach, and providing supportive care.
Fareston® (toremifene citrate) is a prescription medication used to treat certain women with breast cancer. It belongs to a group of medicines known as selective estrogen receptor modulators (SERMs). As with any medication, it is possible to take too much Fareston.
The specific effects of an overdose would vary, depending on a number of factors, including the Fareston dosage and whether it was taken with any other medications or substances.
Based on the way the medication works in the body and studies in which high doses of Fareston were given, people who take too much of this drug may experience effects that include but are not limited to:
- Hot flushes
- Vaginal bleeding
- Whirling or spinning sensations (vertigo)
- Lack of muscle coordination
- Hallucinations (seeing or hearing things that aren't real).
If the overdose was recent, a healthcare provider may administer certain medicines to induce vomiting, or place a tube into the stomach to "pump" it. There is no known antidote that can be given for a Fareston overdose.
Treatment will also typically involve supportive care, which consists of treating any symptoms that occur as a result of the overdose. For example, medications may be given to treat severe nausea and vomiting if they occur.
It is important that you seek medical attention immediately if you believe that you or someone else may have taken too much of this medication.